Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv medication
Jun 5, 2012

Hello Doctor, i have herpes zoster for the second time.my cd4 is 250.my doctor has suggested me deuvir n as my first hiv medicine after i am treated for herpes which is almost cured in 2 weeks time.is it ok to begin my hiv treatment with deuvir n?

Response from Dr. Young

Hello and thanks for posting.

From the medications that you've listed, it's clear that you don't live in North America or Western Europe.

With your CD4 count (and probably the history of herpes zoster), it's time to start HIV medications. Duovir-N (AZT,3TC and nevirapine) was once a often prescribed medication, but has fallen from favor here because of better tolerated NRTIs and more effective NNRTIs. However, having said that, if other regimens are not available (such as tenofovir-based NRTIs or efavirenz (Stocrin)), then I want you to be clear that it's better to start on Duovir-N than not (or to wait for the availability of other medications).

It's really important that when you start to have a good communication with your doctors and stay as adherent to your medications as possible. If you develop side effects, be sure to communicate your concerns to your doctors quickly.

I hope that helps. Write back anytime. BY



Previous
prevention / protection after rape
Next
Burning Urine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement